Alert archive / Minnesota / River Flood Warnings in 2020
River Flood Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 8, 2020, 10:04 PM CDT for Mower County, Minnesota. It took effect at Mar 8, 2020, 10:29 PM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2020, 10:04 PM CDT (03:04 UTC)
- In effect from
- Mar 8, 2020, 10:29 PM CDT
- Expired
- Mar 9, 2020, 4:34 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mower County, MN
The radar
The La Crosse radar (KARX), 137 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dobbins Creek near Austin (DOBM5).
- Action stage
- 9 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455970, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
399 WGUS43 KARX 090304 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1004 PM CDT Sun Mar 8 2020 .Runoff from melting snow has caused Dobbins Creek to rise rapidly this evening. With additional runoff overnight, the creek should exceed the flood stage overnight. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && MNC099-091503- /O.NEW.KARX.FL.W.0002.200309T0329Z-200310T1519Z/ /DOBM5.1.ER.200309T0329Z.200309T1000Z.200309T2119Z.NO/ 1004 PM CDT Sun Mar 8 2020 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Dobbins Creek at Austin 2NE. * until Tuesday morning. * At 9:30 PM Sunday the stage was 11.2 feet. * Flood stage is 11.5 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 12.5 feet by Monday morning. The river will fall below flood stage by Monday. && LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279 $$
1 follow-up statement
176 WGUS83 KARX 090934 FLSARX Flood Statement National Weather Service La Crosse WI 434 AM CDT Mon Mar 9 2020 .The Flood Warning is cancelled for Dobbins Creek near Austin. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && MNC099-091004- /O.CAN.KARX.FL.W.0002.000000T0000Z-200310T1519Z/ /DOBM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 434 AM CDT Mon Mar 9 2020 The Flood Warning is cancelled for The Dobbins Creek at Austin 2NE. * At 3:30 AM Monday the stage was 10.7 feet. * Flood stage is 11.5 feet. * Forecast...The river crested below flood stage at 11.4 feet. The river will continue to fall over the next several days. $$ CA
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:04 PM CDT, 4 hours earlier.
Area forecast discussion, Mar 8, 6:04 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service La Crosse WI 604 PM CDT Sun Mar 8 2020 .SHORT TERM...(This evening through Monday) Issued at 210 PM CDT Sun Mar 8 2020 Spring fever is in full swing across the region! The Upper Mississippi Valley remains stuck between expansive high pressure sitting over the Carolinas and an elongated surface low stretching from northern Minnesota back into the Central Plains. A steady southerly breeze thanks to the resultant pressure gradient overhead continues to pump warmer air into the region, with much of the forecast area taking a stab at 60s for highs this afternoon. The warmth and winds continue to take their toll on remaining snowpack across mainly northern and western portions of the forecast area. Mid/high level clouds will increase across the area this evening as the elongated surface low and associated cold front encroach from the northwest. Then low stratocu will rapidly expand across the area early Tuesday morning as the system slides into the area. Moisture transport will ramp up tonight as a developing low level jet draws a plume of Gulf moisture into the region. PWATs will respond quickly, rising from <0.5" this afternoon to around 1" across portions of northeast Iowa and southwest Wisconsin by daybreak Monday. Not an excessive amount of moisture by early March standards, but certainly respectable. This incoming surface low and cold front will interact with a pronounced shortwave and surface low lifting northeast from Kansas/Nebraska Monday morning to bring widespread rainfall to much of the forecast area. Most favorable moisture/lift will be focused across northeast Iowa into southwest Wisconsin, making this the favored area for 0.5 to upwards of 0.75" of rain. Likely a sharp gradient in rainfall amounts for the northwestern half of the area (aren't we thankful this isn't a snow system!), which is expected to see a quarter inch or less. Main thing to watch with this rainfall will be how rivers respond to the additional runoff after a weekend of melting snow and saturated ground. The Kickapoo River likely to see the greatest response, with some resultant flooding certainly a possibility. Temperatures tonight will be rather mild with lows in the 40s for much of the area. The exception will be our far north/west where temps will fall into the 30s under the influence of the cold front. Not much recovery expected behind the front on Monday due to rain and clouds, but southwest WI should climb into the lower 50s before the front arrives there...40s expected elsewhere. .LONG TERM...(Monday night through Sunday) Issued at 210 PM CDT Sun Mar 8 2020 High temperatures through the rest of the week are expected to remain fairly mild with some slight variations due to passing short waves. Temperatures are expected to be mainly in the 40s through the period, but up to the mid 50s for Thursday. Precipitation on the otherhand will be more active due to the passing short waves. On Tuesday, surface high pressure builds into the region giving the area a brief break from precipitation after Monday's system. Later Tuesday night, a mid-level shortwave swings through the region. This will bring chances for a rain and snow into Wednesday morning. Any accumulating snow overnight could result in a slippery morning commute. Towards the end of the week, there is lower confidence on the timing of the short waves and forcing strength with this flow pattern. In general, drier conditions are expected Wednesday afternoon into Thursday. For Thursday, another short wave disturbance introduces chances for mixed precipitation. Then a possible brief break in the weather leading to dry conditions for Friday, but precipitation chances return once again for the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 604 PM CDT Sun Mar 8 2020 VFR conditions this evening will give way to IFR overnight with rain moving in Monday morning. A short wave trough coming out of the southern Rockies will move northeast and across the region Monday. This will push an area of low pressure from Colorado across eastern Iowa and southern Wisconsin Monday afternoon and evening. As the short wave trough and surface low approach, clouds will increase tonight with ceilings expected to go down to MVFR/IFR as a cold front with the surface low moves across the area. Ceilings will be solidly in the IFR category Monday morning as rain moves in and continues into the afternoon. While the rain will end Monday afternoon in the KRST area, ceilings are not expected to show any improvement. Look for the rain and low ceilings the entire afternoon at KLSE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Kurz LONG TERM...Peters AVIATION...04
Hazardous weather outlook, Mar 8, 4:29 AM CDT, 17 hours 35 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 429 AM CDT Sun Mar 8 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 429 AM CDT Sun Mar 8 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Rises on area rivers are expected this week with flooding possible along some rivers. Those with river interests should pay close attention to the latest forecasts. A light wintry mix is possible Tuesday night into Wednesday morning which could lead to slick travel for the Wednesday morning commute. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:13 PM CDT | River Flood Warning | ARX | Olmsted, Winona | 114 min |
Nearby
River Flood Warnings in Minnesota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.